Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 27, 2008, 12:22 PM MST. It took effect at Jan 28, 2008, 11:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 12:22 PM MST (19:22 UTC)
- In effect from
- Jan 28, 2008, 11:00 AM MST
- Expired
- Jan 28, 2008, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 271922 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1222 PM MST SUN JAN 27 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON MONDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY LATE AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS. NMZ025-281215- /O.NEW.KEPZ.HW.W.0001.080128T2100Z-080129T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1222 PM MST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 9 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MST MONDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DAMAGE TO BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-281215- /O.NEW.KEPZ.WI.Y.0002.080128T2100Z-080129T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 1222 PM MST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MST MONDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS ON MONDAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
2 follow-up statements
000 WWUS74 KEPZ 281213 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 513 AM MST MON JAN 28 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY LATE AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS. NMZ025-282015- /O.EXT.KEPZ.HW.W.0001.080128T1800Z-080129T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 513 AM MST MON JAN 28 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DAMAGE TO BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-282015- /O.EXT.KEPZ.WI.Y.0002.080128T1800Z-080129T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 513 AM MST MON JAN 28 2008 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 282018 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MST MON JAN 28 2008 ...HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH ACROSS THE LOWLANDS. ABOVE 8000 FEET WINDS MAY INCREASE TO AROUND 40 MPH WITH GUSTS NEAR 60 MPH BY LATE AFTERNOON. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS. NMZ025-290400- /O.CON.KEPZ.HW.W.0001.000000T0000Z-080129T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 118 PM MST MON JAN 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 40 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DAMAGE TO BUILDINGS...TREES AND POWER LINES MAY ALSO OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-290400- /O.CON.KEPZ.WI.Y.0002.000000T0000Z-080129T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 118 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS TODAY CAUSING HIGH WINDS ACROSS THE REGION. DURING THE AFTERNOON AND EVENING WEST WINDS WILL BECOME SUSTAINED AROUND 30 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:25 AM MST, 6 hours 57 minutes earlier.
Area forecast discussion, Jan 27, 5:25 AM MST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 525 AM MST SUN JAN 27 2008 .SYNOPSIS... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE AREA TODAY THROUGH MONDAY. ALSO ON MONDAY WE WILL SEE WINDY CONDITIONS AS THE STORM SYSTEM PASSES BY. A SECOND UPPER LEVEL STORM SYSTEM WILL BRING MORE WINDY CONDITIONS FOR MIDWEEK. TEMPERATURES TODAY THROUGH WEDNESDAY WILL RUN ABOVE NORMAL...THEN FOR THE END OF THE WEEK WE WILL SEE TEMPERATURES A LITTLE BELOW NORMAL. && .DISCUSSION... A SERIES OF THREE UPPER LEVEL LOWS WILL AFFECT THE AREA OVER THE NEXT 8 DAYS. THE FIRST UPPER LEVEL LOW IS ON TRACK BUT MOVING A LITTLE SLOWER THAN EXPECTED. THE LOW IS STILL OFF THE SOUTHERN CALIFORNIA COAST...BUT IT HAS BEGUN TO MAKE ITS EASTWARD MOVE. THIS HAS BEGUN TO PUSH A PLUME OF MOISTURE CURRENTLY OVER ARIZONA IN OUR DIRECTION. WE WILL SEE PLENTY OF CLOUDS AND SCATTERED SHOWERS LATER TODAY. THIS IS A WARM SYSTEM SO FOR MOST LOCATIONS THE PRECIPITATION WILL STAY LIQUID. THE EXCEPTIONS BEING THE HIGHEST PEAKS OF THE GILA WILDERNESS AND THE SACS. RIGHT NOW SNOW FALL TOTALS IN THE GILA AND SACS WILL BE 1 TO 3 INCHES. THIS IS BELOW ADVISORY CRITERIA SO I WILL ISSUE AN SPS LATER THIS MORNING TO COVER THINGS TONIGHT. BOTH THE GFS AND NAM HAVE A SLOWER MOVEMENT EAST OF THE UPPER LOW. THIS WONT INCREASE OUR RAIN CHANCES AS A FAIR AMOUNT OF DRY AIR SHOULD BEGIN TO PUSH INTO THE AREA EARLY ON MONDAY. BUT IT WILL INCREASE OUR CHANCES FOR STRONGER WINDS. RIGHT NOW I HAVE KEPT THE WINDS JUST BELOW ADVISORY CRITERIA FOR MONDAY AS BOTH THE GFS AND NAM HAVE ONLY A WEAK LEE SIDE TROF SETTING UP. IF THE NEXT SET OF MODELS RUNS COME IN WITH A STRONGER LEE SIDE TROF THOUGH WE MAY NEED TO ISSUE A WIND ADVISORY FOR MONDAY AFTERNOON. TUESDAY AND WEDNESDAY WILL SEE OUR UPPER FLOW MOVE FROM A SHORT WAVE RIDGE TO A ZONAL FLOW TO A SOUTHWEST FLOW AS THE SECOND UPPER LEVEL LOW MOVES ACROSS NEW MEXICO LATE ON WEDNESDAY. RIGHT NOW THE GFS IS KEEPING THE LOW AND PRECIPITATION JUST NORTH OF THE AREA. THIS AGREES WITH THE ECMWF...BUT THE DGEX IS A LITTLE FURTHER SOUTH. I HAVE KEPT THE SLIGHT CHANCE POPS ACROSS THE NORTHERN PART OF THE CWA AND WILL LEAVE IT AT THAT FOR NOW. IN ADDITION TO THE POPS THE SYSTEM WILL GIVE US BREEZY DAYS BOTH WEDNESDAY AND THURSDAY. FOR THE END OF WEEK INTO THE WEEKEND WE WILL SEE A BROAD TROF ACROSS THE WESTERN U.S. ALL THE EXTENDED MODELS AGREE THAT A THIRD UPPER LOW WILL DROP INTO NEW MEXICO NEXT MONDAY WITH WHAT LOOKS LIKE ANOTHER WIND EVENT. TEMPERATURES TODAY AND TOMORROW WILL RUN SEVERAL DEGREES ABOVE NORMAL AS A SOUTHWEST SURFACE FLOW MOVES WARMER AIR INTO THE AREA. THE FIRST UPPER LEVEL LOW WILL DRAG A WEAK PACIFIC FRONT ACROSS THE AREA LATE ON MONDAY WHICH WILL HELP DROP TUESDAYS HIGHS BACK TO NORMAL. TEMPERATURES WONT GET MUCH OF A CHANCE TO RECOVER BEFORE THE SECOND LOW MOVES IN FOR MIDWEEK. THIS SECOND LOW LOOKS TO HAVE A BIT STRONGER PACIFIC FRONT SO THURSDAY AND FRIDAYS HIGH WILL BE A FEW DEGREES BELOW NORMAL. NEXT WEEKEND WILL SEE TEMPERATURES RECOVER BACK TO SEASONAL NORMALS AHEAD OF THE NEXT UPPER LEVEL TROF WHICH WILL MOVE INTO THE AREA FOR THE FIRST PART OF NEXT WEEK. && .AVIATION...27/12Z-28/12Z MOST CEILINGS TODAY WILL REMAIN IN THE VFR CATEGORY...BUT THERE WILL BE SCATTERED MVFR CEILINGS OUT WEST. TONIGHT WE WILL AGAIN SEE GENERALLY VFR CEILINGS AND VISIBILITIES WITH OCCASIONAL MVFR CEILINGS AND VISIBILITIES IN SHOWERS. THERE COULD BE SOME ISOLATED IFR CEILINGS AND VISIBILITIES IN AND AROUND AREA MOUNTAINS IN RAIN AND SNOW SHOWERS. WINDS WILL ALSO BE INCREASING TODAY AND TONIGHT AT BOTH THE SURFACE AND ALOFT WHICH COULD LEAD TO SOME MODERATE TURBULENCE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 50 66 43 60 / 20 40 10 0 0 SIERRA BLANCA TX 68 49 67 41 58 / 20 40 10 0 0 LAS CRUCES 63 48 66 41 59 / 20 40 10 0 0 ALAMOGORDO 64 45 64 39 57 / 20 40 10 0 0 CLOUDCROFT 48 39 50 29 44 / 30 40 10 0 0 TRUTH OR CONSEQUENCES 60 46 63 40 57 / 30 40 10 0 0 SILVER CITY 56 43 55 37 53 / 40 60 10 0 0 DEMING 64 47 66 40 59 / 30 40 10 0 0 LORDSBURG 62 48 67 41 60 / 40 60 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Jan 27, 6:16 AM MST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 616 AM MST SUN JAN 27 2008 NMZ022>025-030>032-TXZ055-056-281330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 616 AM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED SHOWERS TO THE AREA TODAY AND TONIGHT. SNOW LEVELS WILL REMAIN HIGH...WITH SNOW LEVELS OF AROUND EIGHT TO NINE THOUSAND FEET. SNOW TOTALS WILL REMAIN BELOW ADVISORY CRITERIA FOR BOTH THE GILAS AND SACS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS WILL TAPER OFF BY MIDDAY ON MONDAY...BUT WINDS WILL BE STRONG AND APPROACH ADVISORY LEVELS FOR MOST LOCATIONS MONDAY AFTERNOON. THE WINDS WILL RETURN ON WEDNESDAY AND THURSDAY AS ANOTHER UPPER LEVEL SYSTEM MOVES ACROSS NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 27, 7:24 AM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 724 AM MST SUN JAN 27 2008 NMZ022>025-030>032-TXZ055-056-280000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 724 AM MST SUN JAN 27 2008 ...UNSETTLED WEATHER FOR WEST TEXAS AND SOUTHERN NEW MEXICO FOR THE NEXT 24 HOURS... AN APPROACHING UPPER LEVEL STORM SYSTEM HAS ALREADY SPREAD ABUNDANT CLOUDS AND MOISTURE ACROSS THE AREA THIS MORNING. AS THE LOW BEGINS TO APPROACH NEW MEXICO WE WILL SEE SCATTERED RAIN SHOWERS TODAY ACROSS MUCH OF THE AREA. TONIGHT THE CHANCE FOR PRECIPITATION WILL CONTINUE. SNOW LEVELS IN AREA MOUNTAINS WILL START OFF VERY HIGH...ABOVE 9000 FEET. THE SNOW LEVEL SHOULD LOWER VERY SLOWLY OVERNIGHT TO AROUND 7500 FEET BY MONDAY MORNING. LITTLE ACCUMULATING SNOW IS EXPECTED IN POPULATED LOCATIONS IN THE GILA WILDERNESS...WHILE ONE TO THREE INCHES OF SNOW IS POSSIBLE TONIGHT IN THE SACRAMENTO MOUNTAINS FOR PLACES LIKE CLOUDCROFT. PRECIPITATION SHOULD TAPER OFF BY AROUND NOON ON MONDAY. IN ADDITION TO THE PRECIPITATION THE UPPER LEVEL STORM SYSTEM WILL HELP GENERATE STRONG SURFACE WINDS ON MONDAY AFTERNOON. SUSTAIN WINDS OF 20 TO 30 MPH WILL BE POSSIBLE WITH GUSTS TO 40 MPH ALSO POSSIBLE. MOTORIST...ESPECIALLY THOSE ON NORTH SOUTH RUNNING ROADS SHOULD EXERCISE CAUTION WHEN DRIVING MONDAY AFTERNOON. WITH THE CLOUDS AND MOISTURE IN THE AREA....BLOWING DUST IS NOT EXPECTED TO BE A PROBLEM. BRICE
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 12:22 PM MST | High Wind Warning | EPZ | 33 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.